constipation-pain drugs

Discussion in 'General Health & Wellness' started by tig519, Oct 10, 2008.

  1. tig519

    tig519 Member

    I take Lyrica and for the most part it takes care of daily pain. Breakthrough pain has been another story. I finally broke down and asked my rheumy for something for that. Tramadol is what she prescribed. I have only taken this a couple of times, and it causes me some extreme constipation. I won't go into the details to relieve the first time it happened.

    I have a very fiber rich diet, but was even more diligent about it. The second time I took the meds, I added Colace to the equation. It did help, but has its own bloating feeling, etc.

    Has anyone else had this problem with pain meds? I also have had it with Vicadon when I took it for more than 2 days. If you have had this problem, is there a pain drug you found that didn't cause that.

    thanks
  2. robin1667

    robin1667 New Member

    I've had this reaction to pain meds. Alot of people do. Just tell your Dr about it and ask what you can do for it. I haven't found a pain drug that doesn't have this problem, but maybe someone else knows moore than I. Hang in there! Robin
  3. bhgirl

    bhgirl New Member

    Oh what fun..... Yes.. most all pain meds and some anti-depressants cause this problem.

    For me, other than a fiber rich diet (which I never seem to stick to) I also use Milk of Magnesia. If you take a tablespoon of this each night, you should be back on track. Of course, check with your doc if magnesium is something that you can add to your regiment without causing any conflicts.

    Hope that helps!
  4. Dee50

    Dee50 New Member

    I second Milk of Magnesia. I take the same pain med and share the same problem. My Doctor said Milk of Magnesia.
    Take care, Dee50
  5. kbak

    kbak Member

    Hi,
    I just take a liquid fiber supplement. Diet alone isn't always enough. The daily supplement works just fine. It is important to keep those bowels moving.

    Take care,
    kbak
  6. tig519

    tig519 Member

    thanks all for the suggestions.
  7. charming

    charming New Member

    I got constipated taking percocets or calcium and sometimes tylenol constipate me. have you ever feel like your intestines are swollen and your back pushed out of ailiment. and by me not having any bladder support pushing down to let hard stool passes make my small intestine put pressure on my bladder and it makes my whole lower abdomen hurt for a few days which keep me from having sex with my man. sorry for the details but that what prescription pain killers does to my life . Thats why its been 3 years since I had taken any but there are days I wished I did.
  8. featherme

    featherme New Member

    I was doing well with taking Probiotics until I had a hysterscope and I haven't been the same since. Just had more surgery today so I'm taking colace and the probiotics and drinking lots of water. Hope to get back on track soon!

    Just checked the side effects of my pain patch and it says all opiates create constipation and laxatives may be needed. I hope what I just took is truly gentle!
  9. bobbycat

    bobbycat New Member

    I use milk mag. and flax seed. Flax seed is the best but you must remember to put it in your food or mix it with a drink. Ground flax seed and you can buy it in bulk and it is natural. Bobby
  10. dscheid

    dscheid New Member

    I used to have C. really bad when I was taking morphine and Lortab. It would be days, literally! I only take the Lortab now and found that taking a magnesium supplement helps a great deal...now at least once per day. Coffee (in moderation) helps as well. Hope this helps.
  11. tjo

    tjo Member

    I take magnesium, 250 mg. tablets. You will have to experiment with how much by your food intake. It has worked best for me and is the cheapest thing out there. It just makes you go without stomach pains and it also helps with pain. jo